Jump to content

Oreo: Coping With Prozac Withdrawal


Oreo

Recommended Posts

My background;

 

I have been on and off Prozac for the last 10 years due to depression and anxiety issues. I've never had any problems getting off of them at any time before. I was taking 40mg of Prozac for the last 1 1/2 to 2 years ( as well as Welbutrin SR 150mg twice a day) and recently tapered off the Prozac under my Dr's recommendations. My tapering was over a period of 6 to 8 weeks. I have been off of Prozac for about 2 weeks and am experiencing horrible withdrawals. I feel like I am a drug addict going through drug addiction withdrawals. I am experiencing nausea, vomiting, diarrhea, restless legs, not sleeping well, vivid dreams, (brain zaps), vertigo, headaches, and severe fatigue. I am miserable and it's effecting my work as I am having to take days off of work. I was originally going to taper off of the Welbutrin after the Prozac, but now I do not think that would be a good idea. It's hard to explain this to someone who is going through or has gone through this before so I am so thankful I found this support group. I have been doing some research on tapering off of Prozac and found that it is one of the easiest to stop due to the half-life ( well...not for me :( ) I appreciate any feedback and support I can get. Thank you so much!

 

Diagnosis: Depression/Anxiety

Current Medication: Wellbutrin SR 150mg twice a day

Link to comment
  • Moderator

Hi Oreo-- welcome to the group.  I'm sorry to hear that you last taper didn't work out so well.  Having an easy time getting off these drugs in the past doesn't necessarily mean that the next try will be as easy.  Going on and off of the drug and then doing a very fast taper can leave the body sensitized to changes in the drug and cause reactions like the one you're having.  This is not a panic situation though, there are things we can do to help stabilize the symptoms and reduce them.  Here are some threads that will help explain what is happening and give some ideas about what can be done:

 

What is withdrawal syndrome?

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Why taper by 10% of my dosage?

 

Tips for tapering off Prozac (fluoxetine)

 

Give those a read and then ask us a lot of questions.

 

If you would please add a signature block with all your drug history it would be very helpful

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment
  • Moderator Emeritus

Welcome Oreo,

I'm so glad you found us and decided to post. Unfortunately, your experience is not uncommon, but there are ways to manage this situation and bring your life back under control. Nothing is guaranteed, but most members find that by utilizing the information and advise available here, its possible to reduce or come off psych drugs while remaining comfortable and functional in life.

 

Brassmonkey has given you some good links to read. In your case I would be paying special attention to the information about restatement. At only 2 weeks off, you are at a place where reinstatement has a very good chance of working. The longer you remain drug free, the risks of it not working and it causing worse symptoms increase.

 

Ideally I would like to see you reinstate back on a slightly lower dose and wait until you have re-stabilized, then make a safe plan for tapering off both your medications.

 

How long have you been taking Wellbutrin? Are you taking any other medications?

 

As Brass wrote, if you would fill in your signature with a few more details about your drug history, that would help us to understand your context a little clearer.

 

One more link which may be beneficial to read is this one: Taking multiple psych drugs? Which drug to taper first?

 

You may do better by tapering off the Wellbutrin first, but have a read of the information and see what you think.

 

You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want. Its a good idea to bookmark it or follow it, so its easy to find again.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Hi Oreo.....I am very new here but just wanted to say welcome. From my experience too rapid withdrawal can have bad effects which 

can be long lasting. Given my time back I would taper very gently . I still have a way to go to get drug free though am 13 months off Effexor. 

Very best wishes , you have landed in the right place to get some wonderful help from committed people. 

Anti Depressants for  25 years. Valium between 2006 to 7 tapered off over a month without too bad withdrawals.

For last 15 years 150 mg of Effexor and 30 mg of Mirtazapine. Occasional short term benzo use without habituation.

March 2015 stopped Effexor after rapid taper. 6 weeks. 

One month fluoxetine June 2015...stopped CT July 2015.

October 2013 to December 2015 Zopiclone 15 mg at night,

Dec 2015 to Early March 2016 Lyrica 75 mg at night. 

Stopped too quickly as  adverse side effects.

January to May 2016 tapered Zopiclone to 7.5mg 

Crossed over to Valium and now ..March 28th 2017 Benzo Free.

Also on 30 mg Mirtazapine and holding until have finished Benzo taper.

IN protracted WD from Effexor.

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy